Georgia, 2021Damaging Winds in Georgia, April 10, 2021
April 10, 2021 · NWS JAX · 2 events in 2 counties and zones
A severe squall line moved across the area during the afternoon and evening hours, producing mainly wind damage with gusts of 40-60 mph. A strong shortwave moved across the Southeast region which drove a mature squall line toward the local area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe squall line moved across the area during the afternoon and evening hours, producing mainly wind damage with gusts of 40-60 mph. A strong shortwave moved across the Southeast region which drove a mature squall line toward the local area. Steep mid level lapse rates due to drier air aloft and strong low level winds created high DCAPE values which combined to produce strong wind gusts as the broken squall line moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 10, 2:03 PM EST, 11 minutes earlier.
Area forecast discussion, Apr 10, 2:03 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
303 PM EDT Sat Apr 10 2021
.NEAR TERM [Through Tonight]...
The squall line will continue to move across the area from west
to east and move offshore around 9 PM tonight. Showers behind the
main line will taper off by midnight. Storms have the potential to
be strong to severe. The main hazard will be damaging wind gusts,
but hail and isolated tornadoes will be possible. Dry air was
pulled north over our eastern counties ahead of the approaching
squall line, which could work to limit CAPE and the severity of
storms as it moves across the area. However, a weak sea breeze
front developed and moved over the coastal counties, which could
enhance convection when it converges with the squall line.
Low temperatures tonight are forecast to be in the low-to-mid 60s
across the area. We will see a brief dry period after midnight
tonight through around sunrise Sunday.
.SHORT TERM [Sunday Through Monday Night]...
Showers and thunderstorms will begin to impact the area around
sunrise on Sunday, then shift south and focus over NE FL
throughout the day as a cold front approaches from the northwest.
Modest shear and dewpoints in the 60s will produce the potential
for an isolated strong to severe thunderstorm with locally
damaging winds and hail possible. Rain bands and training storms
may also produce locally heavy rainfall and flooding, especially
over north central FL where there will be ample deep moisture. The
cold front will exit the area late Sunday night, and weak high
pressure will build over the area. High pressure will continue to
build on Monday and begin to slowly shift southeast, resulting in
a warm and dry day. High temperatures Sunday will be in the upper
70s to near 80, and high temperatures Monday will be in the low-
to-mid 80s inland and upper 70s at the coast. Overnight lows will
be in the middle 50s to lower 60s both nights.
.LONG TERM [Tuesday Through Saturday]...
Dry weather will continue on Tuesday with weakening high pressure
lingering over the the area. A slow moving cold front extending
from a low in the Great Lakes region and along the Appalachians
will move into central Georgia on Tuesday, approach our area on
Wednesday, and push south of the area on Thursday. This will lead
to unsettled weather and rain chances Wednesday through the end of
the week. High temperatures through the long term will be in 70s
and 80s.
&&
.AVIATION...
[Through 18Z Sunday]
Continued VFR for a few more hours with gusty S-SW winds at 15G25
knots before weakening squall line reaches TAF sites in the 21-23Z
time frame with wind gusts up to 35 knots expected as MVFR CIGS/VSBYS
develop in storm activity along the squall line at all TAF sites.
Lingering -SHRA following the squall line in MVFR CIGS from 23-02Z
time frame before rainfall ends and leaves mostly MVFR CIGS at TAF
sites for most of the night before the next convective complex
enters the NE FL region from the Southwest and expect a mix of
developing rainfall and embedded storm activity in the 12-18z time
frame at all NE FL TAF sites, while should just be some light
rainfall at the SSI TAF site. Models generally showing the re-
development of lower MVFR CIGS/VSBYS, but some IFR conds are
possible at GNV/SSI during this time frame.
&&
.MARINE...
A Small Craft Advisory is in effect through late tonight for
winds around 20 knots. Seas will be 5-7 feet offshore through
tomorrow. Gusty winds will persist this evening ahead of a squall
line that will cross the waters tonight. Showers and thunderstorms
will return on Sunday and a cold front will cross the waters
Sunday night. Winds will shift to northwesterly behind the front,
then weaken and become variable as high pressure builds over the
waters Monday and Tuesday. Another slow moving cold front will
cross the waters on Thursday.
Rip Currents: High Risk at all area beaches today, decreasing to
Moderate Sunday.
&&
.FIRE WEATHER...
A squall line will move across the area from west to east this evening,
bringing isolated strong to severe thunderstorms and gusty winds. We
will have a brief dry period overnight tonight, then showers and
thunderstorms will resume around sunrise Sunday ahead of an approaching
cold front. The front will exit the area Sunday night. Showers and
storms on Sunday could produce locally heavy rainfall and gusty winds
mainly in NE FL. Weak high pressure will build behind the front on
Monday and Tuesday. Min relative humidity will be low Monday in the
20-30% range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 79 54 84 54 / 10 30 0 0 0
SSI 63 78 60 80 61 / 30 30 10 0 0
JAX 62 81 60 83 58 / 40 60 10 0 0
SGJ 64 78 62 79 60 / 60 70 10 0 0
GNV 62 78 59 85 55 / 90 90 10 0 0
OCF 63 78 61 86 56 / 80 90 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 4 AM EDT Sunday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 11 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Apr 10, 12:41 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
141 PM EDT Sat Apr 10 2021
FLZ020-021-GAZ134-149-162-163-101845-
Hamilton FL-Suwannee FL-Bacon GA-Atkinson GA-Clinch GA-Echols GA-
141 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE...HAMILTON...ECHOLS...
ATKINSON...SOUTHWESTERN BACON AND NORTHWESTERN CLINCH COUNTIES UNTIL
245 PM EDT...
* At 139 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Nashville to 16 miles south of Perry. Movement was east at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Live Oak, Jasper, Homerville, Pearson, Willacoochee, Jennings,
White Springs, Argyle, Statenville and Suwannee River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3119 8305 3138 8311 3142 8296 3137 8264
3122 8269 3111 8264 3032 8275 3032 8280
2993 8280 2988 8289 3008 8307 3012 8323
3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1739Z 259DEG 30KT 3126 8330 2989 8348
KBSpecial weather statement, Apr 10, 1:45 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT Sat Apr 10 2021
FLZ020-021-030-122-222-GAZ132-134-149-151-162-163-250-350-364-101945-
Southern Columbia FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-Pierce GA-Bacon GA-Clinch GA-Coffee GA-
Northern Ware GA-Atkinson GA-Western Charlton GA-Echols GA-
Southern Ware GA-
245 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...NORTHEASTERN
SUWANNEE...EASTERN HAMILTON...SOUTHEASTERN COFFEE...WEST CENTRAL
PIERCE...EASTERN ECHOLS...SOUTHEASTERN ATKINSON...WESTERN WARE...
SOUTH CENTRAL BACON...CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL
345 PM EDT...
* At 245 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Cogdell to near Mcalpin. Movement was east at 35 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, Jasper, Homerville, White Springs, Fargo,
Argyle, Suwannee Springs, Du Pont and Pebble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3133 8282 3148 8240 3058 8241 3058 8246
3014 8246 3013 8242 3011 8304
TIME...MOT...LOC 1845Z 257DEG 31KT 3121 8277 3016 8293
KBThunderstorm Wind, Echols
- When
- April 10, 2:14 PM EST
- Where
- Echols County, 0.91 mi SE of Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.640, -82.590
Trees were blown down along US Highway 441 northbound which blocked the road near Mile Marker 4 in Echols county. The time of the damage was based on radar.
Thunderstorm Wind, Camden
- When
- April 10, 3:38 PM EST
- Where
- Camden County, 1.37 mi ENE of Kingsland
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10
- Reported by
- Trained Spotter
- Coordinates
- 30.810, -81.660
A spotter driving southbound on Interstate 95 near Laurel Island Parkway reported that thunderstorm winds push his vehicle off of the road. The spotter reported a 'potential' tornado. There was not other damage reported in this area. The cost of damage was not reported, but it was estimated for this event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 10, 20211 death · 7 injured · $1.0 million · EF3 · 3 events
- Rip Current in Texas, April 10, 20211 death · 1 event
- Tornado and Damaging Winds in Florida, April 10, 20211 injured · $1.0 million · EF1 · 3 events
- Damaging Winds in Louisiana, April 10, 2021$225,000 · 75 kt wind · 14 events
- Tornado in Michigan, April 10, 2021$75,000 · EF0 · 1 event
- Wildfire in New Mexico, April 10 to 22, 2021$70,000 · 1 event
- Damaging Wind in Georgia, April 10, 2021$50,000 · 60 kt wind · 1 event
- Tornadoes and Damaging Winds in South Carolina, April 10, 2021$30,000 · EF0 · 4 events
- Strong Wind in Kentucky, April 10, 2021$16,000 · 16 events
- Flash Flooding and Hail in Florida, April 10, 20211 injured · 1 in hail · 16 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 202174 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10 to 11, 202110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 947063, 947067.